Have got through the operation and radiotherapy without much pain. Diagnosed at the end of October. Always worried before each stage. Stage i 17mm grade 3 tumour and .5mm tumour next to it. Finish rads tomorrow and now worried of side effects of arimidex. Has anyone out there not had terrible side effects. Am 61 and past the menopause.Hate the idea of exposing myself to heart disease.osteoporosus and mood swings etc. Wuill be given medication tom and would like advice before discussing it with doc.
I’ve been on Arimidex for 7 years now and before that Tamoxifen for 5 years and I can honestly say that I’ve had very little side effects at all. My joints were a bit sore on Tamoxifen but that only lasted a few weeks and I developed fine downy hair on my face but again that only lasted a few weeks. I had a bone scan to check for osteoporis and that indicated that my bones were osteopenic so I have medication for that (although they are not sure whether the drugs have caused this or whether it is just normal for me as I’m very slim). I did have to go through 3 different drugs for this before I found one that didn’t make me sick but now I’m on Protolos and have no side effects from that at all.
I hope that helps. I’m only 49 so I would much rather be on this medication than 6 foot under! I have also joined a gym just to give my heart a bit of a work out to keep it strong (nothing too intense haha).
Good luck with your journey. I’m sure you will be fine.
Ibx157, may I just ask why you have been given Arimidex with the age of 42 /43? What makes a doctor decide to give Arimidex after Tamoxifen and why not? I somehow suppose you were not menopausal, given the age seven years ago.
I had an early menopause Christine & the chemo finished it off completely. I had Tamoxifen for the first 5 years and then I had a local recurrence which is why I’m on Arimidex now and I have been told I will be on it indefinately.
I was on Tamoxifen but developed a new primary within the year. I was then put on Arimidex ( and had my ovaries removed) and have been on arimidex for 5 years. I saw my specialist and was told I would finish the arimidex in June as there were no benefits after 5 years. Am interested to hear different stories relating to this> Why is there a difference?
just wanted to add
i have been on tamoxifen for a yr and half and just had a local reaccurance
i had no issues at all with the tamoxifen
i am now waiting to have my overies out and will be put on arimidex and i am hoping the side effects for me will not really be an issue like the tamoxifen - we will have to see
i am 37
I was on Tamoxifen for three months then developed phlebitus then multple clots in lungs so was immediatly taken off Tam. 9 months later was put on Arimedex then six months later changed to Nastroza - dont get so many hot flashes but do get bone ache and no furry face or arms. Onc said I was to do 4 years and was quite forceful on ths when I had complained about bone pain - coudnt be bothered to ask why not five ayears ssumed it’s because I’m 62 and my mother had osti … thingy sorry spelling defeats me - you know what I mean. Do prefer Nastroza far too many side effects on Tamox.
have changed to taking Nastroza to mid morning to handle flashes hate them at night sleep deprivation is still a bu…r
Thank you all for info on arimidex.
Will keep you posted on my experiences.Was disappointed that they did not discuss drug with me after rads and I had to ask to see a dr to discuss side effects.
asked for bone density test as was being offered it a month later and not before according to NICE guidelines. The surgery side of treatment was excellent and really felt a partner in treatment. Feel the oncology side is not as person centred. Maggy1
Thanks for support. Changed to tamoxifen due to osteoporosis. Not bad side effects-just discharge and maybre weight gain .Are you on phosphonates and have there been side effects? I am due to go on aninterveinous one …called pamonodrate.
Good luck Alison.
I am taking letrozole , have been since July 2011 and have had a bone scan and it was discovered I had osteo, have tried 3 different types of osteo drugs with really bad gastric problems. I am now waiting to be told if I will be changed from letrozole to tamoxifen or another drugs that do not affect your bones. The oncologist suggested to my breast cancer care nurse that I had the six monthly injection for my bones, (without talking to me or asking about my experiences with osteo drugs) I am scared to have the injection - will it make me ill again, and would I have stomach problems for six months at a time.If I take tamoxifen what are the side effects I have read that it can cause womb cancer.It is bad enough getting breast cancer but year and a half on I am still scared and tearful.
I read that there is a version of Tamoxifen available in a cream version that they use in France - research has shown it is as effective but less side effects as it avoids the stomach - anyone heard of it? Wonder if it is available via private health in UK perhaps?
I wouldn’t think any onc would prescribe tamoxifen cream off label for endocrine therapy BC treatment. Its not in NICE guidelines. How would you measure the dosage etc. many compound pharmacies in the US sell it but the tamoxifen is used in fertility treatment, too.
Why doesn’t a single soul along this hideous journey tell us that this whole medication part will possibly be the hardest - obviously apart from the initial diagnosis? The side effects are freaking me out! I’m only 5 days on Arimidex and already have mysterious pain in my side and very stiff left thumb. The thought of a bald patch, stiff joints etc is making me so tearful. I’ve been so strong until now but I just can’t seem to find any light at the end of this tunnel after reading everybody’s comments about side effects. It’s so unfair! We all still feel young and healthy inside
Hi Maggy1, I had surgery in Feb this year, had radiation and now on Arimidex. I haven’t noticed any side effects apart from my hot flushes. But I had those before BC. I am 64. Keep your chin up it may mot be too bad for you either. I decided to go with what the doctor recommends as they are supposed to be the experts. If you have any side effects the best person to talk to is your cancer doctor, I have found mine extremly helpful even just to ask questions on anything I am not sure about. Good luck hope this helps.